Alert archive / Ohio / Frost Advisories in 2021
Frost Advisory 1, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Apr 16, 2021, 3:39 PM EDT for 19 counties in Ohio. It took effect at Apr 17, 2021, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2021, 3:39 PM EDT (19:39 UTC)
- In effect from
- Apr 17, 2021, 2:00 AM EDT
- Expired
- Apr 17, 2021, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Pickaway County, OH, Ross County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688 WWUS71 KILN 161939 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 339 PM EDT Fri Apr 16 2021 OHZ026-034-035-042>046-051>054-170500- /O.NEW.KILN.FR.Y.0001.210417T0600Z-210417T1300Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, and Plain City 339 PM EDT Fri Apr 16 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of Central and West Central Ohio. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
830 WWUS71 KILN 162358 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 758 PM EDT Fri Apr 16 2021 OHZ055-056-063>065-073-074-170900- /O.EXA.KILN.FR.Y.0001.210417T0600Z-210417T1300Z/ Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Ross-Hocking- Including the cities of Columbus, Newark, Washington Court House, Circleville, Lancaster, Pickerington, Chillicothe, and Logan 758 PM EDT Fri Apr 16 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Franklin OH, Licking, Fayette OH, Pickaway, Fairfield, Ross and Hocking Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ026-034-035-042>046-051>054-170900- /O.CON.KILN.FR.Y.0001.210417T0600Z-210417T1300Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, and Plain City 758 PM EDT Fri Apr 16 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of Central and West Central Ohio. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
051 WWUS71 KILN 170754 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 354 AM EDT Sat Apr 17 2021 OHZ026-034-035-042>046-051>056-063>065-073-074-171300- /O.CON.KILN.FR.Y.0001.000000T0000Z-210417T1300Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Fayette OH-Pickaway- Fairfield-Ross-Hocking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Washington Court House, Circleville, Lancaster, Pickerington, Chillicothe, and Logan 354 AM EDT Sat Apr 17 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of Central, South Central and West Central Ohio. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
990 WWUS71 KILN 171250 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 850 AM EDT Sat Apr 17 2021 OHZ026-034-035-042>046-051>056-063>065-073-074-171400- /O.EXP.KILN.FR.Y.0001.000000T0000Z-210417T1300Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Fayette OH-Pickaway- Fairfield-Ross-Hocking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Washington Court House, Circleville, Lancaster, Pickerington, Chillicothe, and Logan 850 AM EDT Sat Apr 17 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures have warmed sufficiently above freezing. Therefore, the Frost Advisory will be allowed to expire at 9 AM EDT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Apr 16, 1:47 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 16, 1:47 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 147 PM EDT Fri Apr 16 2021 .SYNOPSIS... High pressure will continue to extend into the region through tonight. Weak disturbances will pass across the area over the weekend, although with only a small chance of rain. A robust cold front will cross the region Tuesday or Tuesday night. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Morning update... No major adjustments made to the forecast. Satellite imagery indicates a band of stratocumulus settling in over central Ohio. In areas that are currently seeing full sunshine, scattered clouds should gradually build over the next few hours given steep low-level lapse rates and sufficient saturation. Even with the clouds, temperatures are expected to be warmer than yesterday. Temperatures for central Ohio will be largely dependent on when the lower clouds break from overcast to more scattered this afternoon. Also tweaked down temperatures across central/western Ohio tonight as mid-level clouds move in from the east overnight. Have updated the HWO to include a mention of patchy frost for Saturday morning. Previous discussion (420 AM)... Ridge of high pressure extends across the area from the northern Plains. This will remain in place through the day. Clouds across the lower Great Lakes will continue to move southeast which will cause them to pass across the northeast part of the forecast area. Could see some cumulus develop elsewhere with heating. Temperatures will be several degrees warmer than yesterday although still below normal. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... High and mid clouds will spread into the region from the west overnight as a short wave approaches from the west. This system will move across the forecast area on Saturday. Weak, disorganized surface reflection will accompany the mid level disturbance. Forcing looks to be minimal but cannot completely rule out a few showers with a slightly better chance near and south of the Ohio River. There will be little change in airmass. Lows will be slightly warmer due to encroaching clouds tonight with highs Saturday very similar to today. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... On Saturday night and Sunday, the Ohio Valley will reside on the far eastern extent of a southward-moving surface high in the western high Plains with mean westerly flow aloft. Sensible weather over the region during this timeframe will be characterized by weak northerly/northwesterly surface winds and temperatures remaining below average. Overall, dry conditions are expected, except for a few lingering showers early Saturday night and isolated shower activity Sunday afternoon due to a couple upper-level shortwaves moving through the westerly flow aloft. On Monday, the surface high out to our west shifts eastward from the western Plains and moves into the southeastern US. This will result in the Ohio Valley entering the northern fringe of the high with westerly/southwesterly surface flow developing. Southerly return flow briefly allows temperatures to climb closer to seasonal averages (highs in the middle 60s/lows in the middle 40s) for Monday afternoon and Monday night. On Tuesday, the next cold front is expected to enter the area from the northwest. Early in the day, winds remain southerly and lead to an early day high. Later in the day, the front will likely start progressing across Ohio and eastern Indiana leading to winds shifting northwesterly and dropping temperatures. There is the chance for showers along and behind the cold front Tuesday afternoon/Tuesday night. By Wednesday morning, the cold front is expected to have swept through the entire area and high pressure will start to build in. Northwesterly flow keeps highs well below seasonal averages (near 50 degrees). There is then the chance for frost Wednesday night if winds calm enough and skies clear. Temperatures start to moderate once again on Thursday through the end of the work week with southwesterly flow developing. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Current satellite trends are showing signs that the persistent stratocumulus cloud deck is beginning to erode from west to east as the higher saturated air moves east. Cumulus will still continue into the late afternoon and evening hours, but it will gradually lift and become more scattered with time. MVFR CIGs that have been occurring in Columbus become VFR over the next couple of hours. Winds have been around 10 to 13 knots most of the day, and these will decrease and become more variable overnight. VIS restrictions expected at KLUK due to valley fog overnight into Saturday morning, however, mid-level clouds moving in before sunrise pose some uncertainty.as to the severity of the restrictions. For now, have TEMPO MVFR from 07-11Z. For Friday, mid-level clouds are on the increase after the mostly clear night as a weak shortwave moves through the region. Winds are light and variable during the morning with showers possible starting as early as 14Z-16Z in the for KCVG/KLUK/KILN. Coverage of the showers looks low enough to have VCSH in CVG's 30 hour TAF, but this may change to -SHRA in future updates as confidence increases. Winds are below 10 knots the rest of the day with a prominent direction from the west. OUTLOOK...MVFR ceilings possible on Saturday and Saturday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM...McGinnis SHORT TERM... LONG TERM...Campbell AVIATION...McGinnis
Hazardous weather outlook, Apr 16, 10:08 AM EDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1008 AM EDT Fri Apr 16 2021 INZ066-073>075-080-KYZ089>100-OHZ070-071-077>082-088-171415- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 1008 AM EDT Fri Apr 16 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-072>074-171415- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Clinton-Ross- Hocking- 1008 AM EDT Fri Apr 16 2021 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Patchy frost is possible late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.